Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 22, 2021, 4:51 PM CDT for Uvalde County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 22, 2021, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825 WWUS84 KEWX 222151 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 451 PM CDT Thu Jul 22 2021 TXZ203-204-222230- Uvalde TX-Medina TX- 451 PM CDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA AND EASTERN UVALDE COUNTIES UNTIL 530 PM CDT... At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near Sabinal, or 17 miles west of Hondo, moving north at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sabinal, Utopia and D'Hanis. LAT...LON 2916 9954 2963 9969 2963 9937 2923 9925 TIME...MOT...LOC 2150Z 165DEG 23KT 2936 9945 $$ RUNYEN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:20 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 22, 2:20 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 220 PM CDT Thu Jul 22 2021 .SHORT TERM (Tonight through Friday Night)... The upper level low that has aided in development of afternoon showers and thunderstorms continues to slowly drift westward across West Texas. Per the GOES-16 Water Vapor images it has nudged closer to Alpine, but continues to spin between Marathon and Fort Stockton this afternoon. In the moist environment across South Central Texas showers and thunderstorms have begun to develop. A broken line of storms extends from west of Pearsall to north of Pleasanton to Falls City this afternoon, with additional activity to the north and west of that broken line. Showers and storms will continue to move north through the afternoon hours. Morning Precipitable Water values were 1.56 at DRT and 2.25 at CRP and model soundings suggest some of the juicy air observed this morning will help aid some locally heavy downpours this afternoon, with PW values around 2 inches. Based on morning CoCoRaHS observations some of the heavier showers Wednesday afternoon produced localized totals of anywhere between 1.25 and 2.75 inches of rainfall leading to a handful of Flood Advisories being issued. A similar setup with rainfall amounts and minor flooding is possible this evening. In general expect coverage of showers and thunderstorms to decrease with the loss of daytime heating but the FV3 High Resolution model along with basically all of the synoptic models (GFS/ECMWF/Canadian/ NAM) keep showers and thunderstorms across the Edwards Plateau and Rio Grande Plains through the early morning hours before finally pushing north and dissipating around sunrise Friday. The ECMWF is quite bullish with another round of sea breeze activity for Friday, while the other synoptic models and all of the HREF members are less bullish or completely dry for tomorrow. Have gone with a dry forecast for Friday area wide. The one place to watch will be Val Verde County late in the day as some SdB thunderstorms may try to work into the county thanks to the southwesterly upper flow. The HREF models all dissipate this activity before it reaches the border so have left mention out of this forecast package. The upper ridge will begin to build across the area tomorrow as the low continues to move to the northwest into New Mexico and away from South Central Texas. With more sunshine and the ridge building in afternoon highs tomorrow should be a few degrees warmer than they are today. && .LONG TERM (Saturday through Thursday)... The subtropical ridge will dominate over Texas over the weekend and early part of next week. The ridge will suppress any convection and the weather will be dry across the entire CWA through Monday. High pressure will also allow temperatures to climb up to near normal. Dewpoint temperatures will remain fairly high with southeasterly low level flow and heat indices will be 100-105 across most of the area. Tuesday a weak tropical upper level trough will move toward the Texas coast from the Gulf. This will bring a slight chance for showers and thunderstorms to our extreme southeastern counties during the afternoon. This weak system will continue to move toward the west and low chances for convection will develop each afternoon Wednesday and Thursday. The convection will move a little farther west reaching I-35. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 94 75 96 75 / 20 - 0 0 0 Austin Bergstrom Intl Airport 75 93 74 96 74 / 20 - 0 0 0 New Braunfels Muni Airport 75 94 74 96 75 / 20 - 0 0 0 Burnet Muni Airport 74 92 74 94 73 / 10 - 0 0 0 Del Rio Intl Airport 77 98 77 99 77 / 20 - 0 0 0 Georgetown Muni Airport 75 94 74 95 73 / 20 10 0 0 0 Hondo Muni Airport 75 94 74 96 74 / 30 10 0 0 0 San Marcos Muni Airport 75 95 74 96 74 / 20 - 0 0 0 La Grange - Fayette Regional 77 95 76 96 76 / 20 10 0 0 0 San Antonio Intl Airport 76 92 75 95 75 / 30 - 0 0 0 Stinson Muni Airport 77 95 76 97 76 / 30 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Treadway Long-Term...05 Decision Support...Oaks
Hazardous weather outlook, Jul 22, 3:03 AM CDT, 13 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 303 AM CDT Thu Jul 22 2021 TXZ171>173-183>194-202>209-217>225-228-230815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 303 AM CDT Thu Jul 22 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms are expected. Locally heavy rains are possible and may cause some urban and small stream type flooding. Gusty winds are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 22, 3:55 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
355 PM CDT Thu Jul 22 2021
TXZ191-207-208-222130-
Guadalupe TX-Caldwell TX-Hays TX-
355 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALDWELL...CENTRAL HAYS
AND NORTHEASTERN GUADALUPE COUNTIES UNTIL 430 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Marcos, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
San Marcos, Kyle, Buda, Lockhart, Dripping Springs, Wimberley,
Martindale, Uhland, Mustang Ridge, Kingsbury, Niederwald, Bear Creek,
Staples, Fentress, Zorn, Driftwood, Mountain City, Hays, Maxwell and
Reedville.
LAT...LON 3020 9795 3002 9771 3007 9766 3004 9761
2967 9773 2976 9800 2985 9803 2989 9808
3021 9803
TIME...MOT...LOC 2055Z 195DEG 23KT 2989 9790
RUNYENSpecial weather statement, Jul 22, 4:15 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
415 PM CDT Thu Jul 22 2021
TXZ205-207-220-221-222200-
Guadalupe TX-Atascosa TX-Bexar TX-Wilson TX-
415 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN ATASCOSA...WILSON AND BEXAR COUNTIES UNTIL 500 PM CDT...
At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Bigfoot to near Leming to 6
miles south of Floresville. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Floresville,
Poteet, Poth, Stockdale, Stinson Municipal Airport, Randolph AFB, San
Antonio Int Airport, Leon Valley, Kirby, Alamo Heights, Windcrest,
Terrell Hills, Lytle, Olmos Park and St. Hedwig.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2903 9848 2900 9880 2917 9881 2945 9875
2957 9831 2945 9781 2895 9816
TIME...MOT...LOC 2114Z 203DEG 26KT 2908 9873 2913 9846 2905 9821
RUNYENSpecial weather statement, Jul 22, 4:17 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
417 PM CDT Thu Jul 22 2021
TXZ191>193-208-222145-
Caldwell TX-Bastrop TX-Hays TX-Travis TX-
417 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...CENTRAL
HAYS...SOUTHWESTERN TRAVIS AND WEST CENTRAL BASTROP COUNTIES UNTIL
445 PM CDT...
At 417 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Driftwood to Buda to near Lockhart.
Movement was north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Austin, Kyle, Buda, Lockhart, Dripping Springs, Wimberley, Tanglewood
Forest, Austin Bergstrom Int Airport, Rollingwood, Uhland, Mustang
Ridge, Niederwald, Bear Creek, Shady Hollow, Onion Creek, Driftwood,
Manchaca, Mountain City, Sunset Valley and San Leanna.
LAT...LON 3023 9804 3027 9778 3009 9751 2982 9756
2996 9782 2996 9808
TIME...MOT...LOC 2117Z 187DEG 22KT 3007 9800 3008 9782 2993 9762
RUNYENSpecial weather statement, Jul 22, 4:22 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
422 PM CDT Thu Jul 22 2021
TXZ219>222-222215-
Frio TX-Karnes TX-Atascosa TX-Wilson TX-
422 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KARNES...
SOUTHEASTERN FRIO...ATASCOSA AND SOUTH CENTRAL WILSON COUNTIES UNTIL
515 PM CDT...
At 422 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Derby to near Christine
to Nell. Movement was north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Pleasanton, Jourdanton, Charlotte, Christine, Campbellton, Goldfinch,
Schattel, Coy City, Zunkerville, Fashing, Davis, Coughran, El Oso,
Peggy, Dobrowolski, Amphion, Deweesville, McCoy, Hindes and Three
Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2864 9834 2865 9907 2898 9903 2903 9848
2891 9799 2870 9798 2869 9801 2879 9810
2863 9831 2863 9834
TIME...MOT...LOC 2122Z 193DEG 20KT 2867 9898 2870 9847 2872 9810
RUNYENSpecial weather statement, Jul 22, 4:42 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
442 PM CDT Thu Jul 22 2021
TXZ191>193-222215-
Bastrop TX-Hays TX-Travis TX-
442 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAYS...TRAVIS AND
CENTRAL BASTROP COUNTIES UNTIL 515 PM CDT...
At 442 PM CDT, Doppler radar was tracking strong thunderstormss near
Austin Bergstrom Int Airport to Mustang Ridge. Movement was
northeast at 30 mph.
Winds up to 40 mph will be possible with these storms and ahead of
these storms along an outflow boundary.
Locations impacted include...
Austin, Round Rock, Cedar Park, Pflugerville, Buda, Elgin, Bastrop,
Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Lakeway, Manor, Bee Cave, West Lake Hills, Hudson Bend,
Rollingwood, Mustang Ridge, Bear Creek and Barton Creek.
LAT...LON 2995 9751 3007 9765 3003 9771 3017 9806
3050 9786 3045 9782 3043 9778 3046 9769
3048 9768 3048 9764 3050 9760 3050 9757
3048 9755 3049 9751 3038 9728 3027 9712
TIME...MOT...LOC 2142Z 216DEG 26KT 3023 9793 3023 9770 3009 9749
RUNYENSpecial weather statement, Jul 22, 4:51 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 451 PM CDT Thu Jul 22 2021 TXZ203-204-222230- Uvalde TX-Medina TX- 451 PM CDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA AND EASTERN UVALDE COUNTIES UNTIL 530 PM CDT... At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near Sabinal, or 17 miles west of Hondo, moving north at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sabinal, Utopia and D'Hanis. LAT...LON 2916 9954 2963 9969 2963 9937 2923 9925 TIME...MOT...LOC 2150Z 165DEG 23KT 2936 9945 RUNYEN
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:21 PM CDT | Special Weather Statement | EWX | Atascosa | 24 min |
| Jul 21, 7:29 PM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes | 2 hr |
| Jul 21, 8:01 PM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| Jul 21, 8:11 PM CDT | Special Weather Statement | EWX | Llano | 34 min |
| Jul 21, 9:36 PM CDT | Areal Flood Advisory | EWX | Llano | 114 min |
| Jul 22, 3:20 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 25 min |
| Jul 22, 3:51 PM CDT | Special Weather Statement | EWX | Atascosa | 24 min |
| Jul 22, 3:55 PM CDT | Special Weather Statement | EWX | Hays | 35 min |
| Jul 22, 4:15 PM CDT | Special Weather Statement | EWX | Bexar, Wilson | 45 min |
| Jul 22, 4:17 PM CDT | Special Weather Statement | EWX | Hays | 28 min |
| Jul 22, 4:22 PM CDT | Special Weather Statement | EWX | Atascosa | 53 min |
| Jul 22, 4:42 PM CDT | Special Weather Statement | EWX | Travis | 33 min |
| Jul 22, 4:58 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
| Jul 22, 5:12 PM CDT | Special Weather Statement | EWX | DeWitt | 33 min |
| Jul 22, 5:18 PM CDT | Special Weather Statement | EWX | Frio, Guadalupe, Wilson | 42 min |
| Jul 22, 5:28 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Wilson | 3 hr |
| Jul 22, 5:42 PM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.